Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

February 2005, Volume 35 Number 2 , p 18 - 18

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

© 2005 Lippincott Williams & Wilkins, Inc. Volume 35(2)             February 2005             p 18 Have we “met”? [MEDICATION ERRORS: NAME CONFUSION]

COHEN, MICHAEL R. RPH, MS, ScD

President of the Institute for Safe Medication Practices

A physician prescribed the antihyperglycemic drug metformin, 500 mg b.i.d., for a patient newly diagnosed with diabetes who didn't speak English. On the patient's return visit a few months later, he brought all his medications as instructed and the physician noticed that metformin was missing. The patient did, however, have a prescription bottle labeled as the antibiotic metronidazole with directions to take 500 mg twice a day. He'd refilled the prescription several times. Fortunately, his diabetes remained stable, and he'd had no adverse reactions to 2 months of unnecessary antibiotic therapy.

The physician notified ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: